MAUDE Adverse Event Report: RICHARD WOLF GMBH INSULATED SHEATH TUBE

RICHARD WOLF GMBH INSULATED SHEATH TUBE
Model Number 8393933
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Rwmic considers this case open.The user facility and manufacturer will be contacted again in an effort to collect missing information.Device labeling was reviewed for patient and device codes: patient code: not applicable, no patient problem was reported.Ifu was reviewed the following warnings, cautions, and checks were found: warning! do not combine products incorrectly! injuries of the patient, user or others as well as damage to the product are possible.Caution! excessive force can lead to breakage of or damage to the products.Due to the small dimensions required, the products have only limited strength.Use these products only to grasp and ablate small, soft tissue portions or organs.For therapeutic applications we recommend having a backup instrument at hand.Make sure that no missing parts remain in the patient.Caution! be careful if products are damaged or incomplete! injuries of the patient, user and others are possible.Run through the checks before and after each use.Do not use the products if they are damaged, incomplete or have loose parts.Return damaged products together with any loose parts for repair.Do not attempt to do any repairs yourself.Check the instruments and accessories for the following: damage; surface changes (e.G.Corrosion); sharp edges not suitable for the application; loose or missing parts; rough surfaces.A follow up report will be submitted upon receipt of new or additional information.Rwmic considers this case open.
 
Event or Problem Description
On september 18 2018, the user facility reported the following to richard wolf medical instruments corporation (rwmic): "tip of insert broke off in patient." will the device be returned? yes.Was the device being used during a procedure when the issue occurred? yes.Specifically, was the device being used on a patient when the issue occurred? yes.Was there any injury or illness to patient or other personnel due to issue? no.Did the issue cause a delay in the procedure being performed that put the patient at risk? no.Was there a similar back-up device available for use? yes.Was the scheduled procedure completed? yes.How was the patient anesthetized? unknown.Rwmic received and evaluated the device.The device was visually and functionally evaluated.The reported malfunction could not be verified during evaluation.Device was found to have no problem.No manufacturing defect was identified during the evaluation.The other components of the modular system, the grasping forcep insert and the pistol shaped handle, are considered suspect devices and a report will be submitted for each device.Grasping forcep insert - product number 8393.292 (mdr 1418479-2018-00032).Pistol shaped handle - product number 83930072 (mdr 1418479-2018-00033).Insulated sheath tube - product number 8393933.

Brand Name
INSULATED SHEATH TUBE
Common Device Name
INSULATED SHEATH TUBE
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer steet 32
knittlingen, 75438
GM  75438
MDR Report Key7982472
Report Number1418479-2018-00034
Device Sequence Number19131464
Product Code GCJ
UDI-Device Identifier04055207016312
UDI-Public04055207016312
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/18/2018
Report Date (Section F) 10/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8393933
Device Catalogue Number8393933
Device Lot Number1371904
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/18/2018
Event Location Other
Date Report to Manufacturer10/18/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2018
Initial Report FDA Received Date10/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA10/18/2018